Doctor insights on:
Can Laxative Abuse Or Overuse Of Laxative Cause Ringing In The Ears
Very unlikely: Ringing that is perceived as arising in the ear in the absence of an external source of sound is called tinnitus. The most modern theory for its origin is that it is caused by spontaneous firing of electrical stimuli from the inner portion of the temporal lobe of the brain (the highest center for hearing). It is highly unlikely that the abuse of laxatives would be the cause of tinnitus.
Laxatives come in various types. Stimulant laxatives are potentially the most "dangerous" in that there is the potential to cause a weak or "cathartic" colon. In this condition, the colon becomes sluggish and ultimately unresponsive to laxatives. Laxative abuse is most common in young women trying to ...Read more
Yes: Lose too much. Nutrients ausing la itives does nothing 4 weightloss.
Yes: Why laxatives have to be abused, first cause of the constipation is to be determined by your physician, by exam and tests including colonoscopy for malignancy, anorectal motility studies. Some laxatives that stimulate the colon like seneca etc by constant stimulation colonic mucosa will be damaged permanently and may result colitis.See 1 more doctor answer
I don't think so: Type I diabetes is autoimmune and I can't see how abuse of either an irritating laxative or a saline cathartic could contribute. Type II diabetes is genetic and gets expressed earlier if the person is overweight and/or doesn't exercise. If this person's abusing laxatives to stay thin, a major lifestyle modification is in order.See 1 more doctor answer
Stop laxative: Would not recommend another med to treat over use of a med. Best is to stop the laxatives and let your body heal. See your doctor for help with this. Can be very difficult to stop using them. Can also be very dangerous to keep using them. Please get help from your doctor. Best of luck with this difficult situation.
Yes: Can lead to protein malnutrition and the hair is one of the first areas the body sacrifices, since it's not essential for life. See a qualified psychiatrist re your eating disorder.
No: Very unlikely in the presence of normal valve structure and function
Extra Oordinary Use: Laxative abuse occurs when one uses laxatives for reasons other that their intenced and causes impairment in one's ability to function. Some common situatuations where laxatives are abused include eating disorders such bulemia and anorexia nervosa. Laxative abuse can lead to serious even life threatening complications. If you think you are abusing laxatives get help from your physician.See 1 more doctor answer
If it leads: To MALNUTRITION Y DEFINITELY YES! Menstration will often stop with even minor malnutrition and since anxiety is often associated with eating disorders this can also affect ovulation!!! Furthermore you would NOT BE WISE in getting pregnant with an unresolved eating disorder Hope this is helpful! Dr Z
How freq, necessary?: Why the need for frequent, necessary laxatives? Check diet, meds, level of activity, gyn issues. Metabolic/hormonal issues. Anything reversible here? Abuse of laxatives occurs when it is used as a means for weight control (doesn't really do that), a response to binge eating, or when one is unable or unwilling to make the necessary and appropriate lifestyle changes. See md to exclude pathology.
Types of abusers: Two patient groups (both will deny laxative ingestion): bulemia nervosa (typically women 18-40), & surreptitious laxative abusers (usually women 40-60). "irritant" purgatives cause: melanosis coli (reversible pigmenting of colon lining), cathartic colon ("floppy" colon with limited muscle tone), & soap or chemical colitis (acute inflammation within hours of "cleansing" enema). Suspects need eval.
Maybe- maybe not: It will not purge the guilt you feel from the eating. Get some therapy.
This might sound dumb, but can miralax help to ween me off laxative abuse and be a positive reinforcement?
Absolutely!: Work with a doctor on this please, and congratulations on your new commitment toward better health.
I have been on oxycontin for chronic pain for 3 months. I am unable to move my bowels. I take 3 types of laxatives. The miniscule fragments are soft and a small amount of mucus is present. I have a history of laxative abuse 25 years ago. Prior to recent s
Talk to your doc: If it is severe, the dose of Oxycontin should be reduced, at least 10-20%. There is a medicine called Relistor (methylnaltrexone) that is very effective for opiate-induced constipation, but has to be given as a shot by doctor. A stool softener twice daily, some senna based laxative and a magnesium laxative are best. Am concerned about Oxycontin long-term in anybody your age. Get a second opinion.See 2 more doctor answers
More than you think: Two patient groups (both will deny laxative ingestion): bulemia nervosa (typically women 18-40), & surreptitious laxative abusers (usually women 40-60). "irritant" purgatives cause: melanosis coli (reversible pigmenting of colon lining), cathartic colon ("floppy" colon with limited muscle tone), & soap or chemical colitis (acute inflammation within hours of "cleansing" enema). Suspects need eval.
Overuse: Laxatives come in various types. Stimulant laxatives are potentially the most "dangerous" in that there is the potential to cause a weak or "cathartic" colon. In this condition, the colon becomes sluggish and ultimately unresponsive to laxatives. Laxative abuse is most common in young women trying to keep their weight down.
- Talk to a doctor online
- Can stress cause ringing in the ears?
- Can caffeine cause ringing in the ears?
- Can fluid in the ear cause ringing?
- Can thyroid cause ringing in the ears?
- Can caffine cause ear ringing?
- Can fluid in ear cause ringing?
- Can laxative abuse cause an iron deficiency?
- Can laxative abuse or over use of laxative cause colitis?
- Can sinus cause ringing in ears?